Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Anastrozole and sinus issues

Options

Hi-

It's been awhile since I've been on here. I was diagnosed in May 2014 with ILC. I had surgery, followed with radiation, and then a prescription for Anastrozole. I've had the usual side effects of insomnia and aches and pains, but have just been watching the calendar knowing that my 5 years will be coming up next year and I will be ending this medication (I know some doctors are recommending 10 years). Since October 2016, I've had 5-6 sinus infections. I never had sinus infections previously. I had a CT scan on my sinuses last week and my regular doctor said my sinuses are normal. The strange thing is that I don't feel like I have drainage or stuffiness, but my left side feels extremely dry and I get this screaming pain around my teeth. An antibiotic clears the problem, but I don't understand why I keep getting them. I read somewhere that sinus infections could be a side effect of Anastrozole. I am almost 61 years old, so post menopausal, and have been taking this medication for 4 years and 2 months, with the first infection in October of 2016.

Anyone else having this issue?

Comments

  • Shirleyj55
    Shirleyj55 Member Posts: 3
    edited August 2021
    Options

    Hi. I found your post while searching for Arimidex and sinus issues. My doctor switched me from the generic, Anastrazole, to the name brand Arimidex in March 2021. Since then, I have had at least 3 sinus related issues that include severe pain in my nose, ear and teeth, stuffiness, etc.

    The last episode only went away with a steroid pill. The nasal steroids only make it worse.

    Do you have any more insight since your post in May? I am at my wits end with all these sinus problems and the ENT doesn't seem to know what to do other than suggest surgery! That is a big NO.

  • threetree
    threetree Member Posts: 1,347
    edited August 2021
    Options

    This original post is pretty old now, but I just wanted to say that since I've been on Letrozole, I have had a lot of sinus problems - pretty much chronic. I don't see much about this problem and I can't see myself telling the oncologist, as she will just dismiss me and say it has to be something else. I will say, sinus issues don't show up on most of the side effect lists, but mine have never been so bad as they have since starting Letrozole. I try to avoid the antibiotics if I can and use the Neil Med nasal irrigation system with the squeeze bottle and pre-mixed packets of salt and soda. I have to use it 3 times a day though, or I start to get "backed up" and the beginnings of those infection feelings. A lot of people only do this once or twice a day and then when it's under control, they can go down to once a day a few days a week. It does seem to do the job, but it's a royal pain sometimes too! I'd be curious to know how common this problem might really be for those taking AI's.

  • Shirleyj55
    Shirleyj55 Member Posts: 3
    edited August 2021
    Options

    Thanks for responding. I also use the Neil Med sinus rinse at least once a day along with an allergy pill. Starting to think I might need to see an allergy doctor. The ENT I go to has been no help at all.

  • Gustav
    Gustav Member Posts: 1
    edited January 2022
    Options

    Hi. I have been on anastrozole for almost 3 years. I did not realize that sinus pain could be a side effect. I get terrible sinus pain pretty much daily. I thought it was associated with scuba diving. It gives me hope that this pain may go away after I complete my 5 years. I take Sinusalia, a homeopathic remedy for sinus inflammation and it works like a charm. I buy it on Amazon and the price is very reasonable.